Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 63, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2019, 8:01 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 8:01 PM MDT (02:01 UTC)
- Expired
- Jun 7, 2019, 8:20 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 115 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WUUS55 KBOU 080201
SVRBOU
COC073-121-080245-
/O.NEW.KBOU.SV.W.0063.190608T0201Z-190608T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
801 PM MDT Fri Jun 7 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Washington County in northeastern Colorado...
Northeastern Lincoln County in east central Colorado...
* Until 845 PM MDT.
* At 800 PM MDT, severe thunderstorms were located along a line
extending from near Anton to 10 miles southwest of Hugo, or along a
line extending from 27 miles south of Akron to 17 miles south of
Limon, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Hugo, Arriba, Genoa, Thurman, Arickaree School and Anton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 10367 3984 10330 3984 10300 3957 10305
3956 10317 3908 10317
TIME...MOT...LOC 0200Z 337DEG 37KT 3976 10320 3902 10361
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN1 follow-up statement
898
WWUS55 KBOU 080220
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
820 PM MDT Fri Jun 7 2019
COC073-121-080229-
/O.CAN.KBOU.SV.W.0063.000000T0000Z-190608T0245Z/
Washington CO-Lincoln CO-
820 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail,
heavy rain and gusty winds up to 45 mph are still possible with
these thunderstorms.
LAT...LON 3899 10367 3984 10330 3984 10300 3957 10305
3956 10317 3908 10317
TIME...MOT...LOC 0217Z 337DEG 37KT 3976 10320 3902 10361
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:04 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM MDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 304 PM MDT Fri Jun 7 2019 .SHORT TERM...(This evening through Saturday) Issued at 238 PM MDT Fri Jun 7 2019 The first wave of thunderstorms is through Denver and looks like it will be consolidating into a line as it moves toward the eastern border through late afternoon. There's a less organized second batch of storms from Fairplay and Salida west into the Elk mountains that should move east off the mountains around 00z. This is all about as expected. South winds on the plains are a bit more than expected. This will increase the directional shear, but given the limited total shear and probably linear storm type, probably still just a low tornado threat if at all. There will be some weak convection maintaining some cloud cover and maybe weaker showers this evening, then drier air will move in on the southwesterly flow. Skies should clear, but some wind overnight will keep temperatures warm. There are two main questions for Saturday: the timing of the front and the possibility of storms developing on the front. There's still some uncertainty, but models are favoring an afternoon frontal passage. There should be some cooling behind the front, and the low level should mix out in the dry air ahead of the front over most of our area. However, there will be better moisture further east so there could be some thunderstorms with the front near the eastern border. The severe threat should be best east of Colorado, but there could be a threat of marginal hail and wind in our eastern tier of counties. .LONG TERM...(Saturday night through Friday) Issued at 238 PM MDT Fri Jun 7 2019 Saturday night a cold front will sweep across the northeast plains. The mid level trough axis at that time will stretch from northeast WY to northeast UT with weak mid level QG omega over the cwa through the night. Best combination of moisture and instability will be in the evening, with lighter showers lingering overnight. On Sunday and Sunday night, increasing mid level subsidence will be in place as the trough axis passes to the east of CO. At the surface, post frontal airmass will be cooler and much more stable especially across the northeast plains. Thunderstorms that develop Sunday afternoon and evening will develop primarily over the elevated terrain to the south and southwest of Denver. High temperatures on Sunday will be close to 20 degrees cooler than Saturday. The flow aloft will be northwesterly early next week, with an embedded system possibly brush northern CO Monday night. An upper level ridge axis will be over the west coast by the middle of next week. This will result in a persistent northwesterly flow aloft over Colorado. This will result in cooler than normal temperatures through mid week, with isolated to scattered thunderstorms in the afternoon and evening. By Thursday, the ridge over the west will break down as the flow aloft becomes more westerly on Thursday with the passage of another weak upper level disturbance. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 238 PM MDT Fri Jun 7 2019 VFR through Saturday. A second round of thunderstorms is expected in the Denver area between 23z and 02z, which could bring variable winds gusting to 30 knots. A cold front is expected between 20z and 22z Saturday, with north winds gusting to 30 knots for a few hours behind the front. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, Jun 7, 11:05 AM MDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1105 AM MDT Fri Jun 7 2019 COZ030>051-081715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1105 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop in and near the mountains during the early afternoon, then move across the plains during the afternoon and evening. A few of the thunderstorms are expected to become severe. The main threats are hail up to golf ball size and wind gusts to 60 mph. This will be most likely east of a line from Fort Morgan to Colorado Springs between 2 pm and 8 pm. There is also a small threat of tornadoes in areas east and south of Limon after 5 pm. Some areas may also receive an inch of rain in less than an hour, again mainly over the eastern plains. Weaker storms will end over and near the mountains by mid evening, while they may linger near the eastern border until around midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will move across the area Saturday afternoon, which will bring a slight chance of thunderstorms to the plains. Showers and a few thunderstorms will become more widespread across the plains Saturday night as a weather disturbance affects the area. Sunday through Tuesday will see below normal temperatures with only a slight chance of afternoon and evening thunderstorms mainly across the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Gimmestad/Cooper
In the hours before
Special weather statement, Jun 7, 2:43 PM MDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Denver CO
243 PM MDT Fri Jun 7 2019
COZ043>045-072130-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
243 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...EASTERN
ARAPAHOE...SOUTHWESTERN MORGAN AND EASTERN ADAMS COUNTIES UNTIL 330
PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Leader, or 32 miles southwest of Fort Morgan, moving
northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bennett, Wiggins, Hoyt, Shamrock, Leader, Byers, Adena, Twelve-Mile
Corner, Strasburg and Adena School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4000 10359 4000 10370 3991 10370 3956 10416
3975 10451 3978 10451 4019 10428 4033 10401
TIME...MOT...LOC 2042Z 232DEG 25KT 3991 10420
ENTREKINLocal storm report, Jun 7, 4:04 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
404 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 6 SSW NEW RAYMER 40.52N 103.88W
06/07/2019 M1.00 INCH MORGAN CO TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUSTS.
&&Local storm report, Jun 7, 4:13 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 6 SSW NEW RAYMER 40.52N 103.88W
06/07/2019 M1.00 INCH MORGAN CO TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUSTS.
0330 PM HAIL 4 S GOODRICH 40.30N 104.06W
06/07/2019 M0.88 INCH MORGAN CO TRAINED SPOTTER
2 INCHES OF ACCUMULATION.
&&Local storm report, Jun 7, 4:51 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 6 SSW NEW RAYMER 40.52N 103.88W
06/07/2019 M1.00 INCH MORGAN CO TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUSTS.
0345 PM HAIL NEW RAYMER 40.61N 103.84W
06/07/2019 M1.00 INCH WELD CO TRAINED SPOTTER
0344 PM HAIL 2 WSW NEW RAYMER 40.60N 103.88W
06/07/2019 M1.25 INCH WELD CO STORM CHASER
0330 PM HAIL 4 S GOODRICH 40.30N 104.06W
06/07/2019 M0.88 INCH MORGAN CO TRAINED SPOTTER
2 INCHES OF ACCUMULATION.
&&Local storm report, Jun 7, 7:38 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 9 S LIMON 39.14N 103.69W
06/07/2019 M1.00 INCH LINCOLN CO PUBLIC
0610 PM HAIL 7 N LIMON 39.37N 103.69W
06/07/2019 M1.25 INCH LINCOLN CO TRAINED SPOTTER
0348 PM HAIL 6 SSW NEW RAYMER 40.52N 103.88W
06/07/2019 M1.00 INCH MORGAN CO TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUSTS.
0345 PM HAIL NEW RAYMER 40.61N 103.84W
06/07/2019 M1.00 INCH WELD CO TRAINED SPOTTER
0344 PM HAIL 2 WSW NEW RAYMER 40.60N 103.88W
06/07/2019 M1.25 INCH WELD CO STORM CHASER
0330 PM HAIL 4 S GOODRICH 40.30N 104.06W
06/07/2019 M0.88 INCH MORGAN CO TRAINED SPOTTER
2 INCHES OF ACCUMULATION.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:07 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 38 min |
| Jun 7, 6:31 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 29 min |
| Jun 7, 6:41 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Lincoln, Washington | 34 min |
| Jun 7, 7:03 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 42 min |
| Jun 7, 7:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln, Washington | 47 min |
| Jun 7, 7:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 20 min |
| Jun 8, 3:39 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield | 40 min |
| Jun 8, 4:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Weld | 25 min |
| Jun 8, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 32 min |
| Jun 8, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 23 min |
| Jun 8, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 37 min |
| Jun 8, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 31 min |
| Jun 8, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 45 min |
| Jun 8, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 27 min |
| Jun 8, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.